Skip to Main content Skip to Navigation
Journal articles

Reduction theorems for hybrid dynamical systems

Abstract : This paper presents reduction theorems for stability, attractivity, and asymptotic stability of compact subsets of the state space of a hybrid dynamical system. Given two closed sets Γ1 ⊂ Γ2 ⊂ R n , with Γ1 compact, the theorems presented in this paper give conditions under which a qualitative property of Γ1 that holds relative to Γ2 (stability, attractivity, or asymptotic stability) can be guaranteed to also hold relative to the state space of the hybrid system. As a consequence of these results, sufficient conditions are presented for the stability of compact sets in cascade-connected hybrid systems. We also present a result for hybrid systems with outputs that converge to zero along solutions. If such a system enjoys a detectability property with respect to a set Γ1, then Γ1 is globally attractive. The theory of this paper is used to develop a hybrid estimator for the period of oscillation of a sinusoidal signal.
Document type :
Journal articles
Complete list of metadatas

Cited literature [35 references]  Display  Hide  Download
Contributor : Luca Zaccarian <>
Submitted on : Saturday, February 2, 2019 - 3:27:18 PM
Last modification on : Friday, January 10, 2020 - 9:10:08 PM
Document(s) archivé(s) le : Friday, May 3, 2019 - 5:06:12 PM


Files produced by the author(s)



Manfredi Maggiore, Mario Sassano, Luca Zaccarian. Reduction theorems for hybrid dynamical systems. IEEE Transactions on Automatic Control, Institute of Electrical and Electronics Engineers, 2019, 64 (6), pp.2254-2265. ⟨10.1109/TAC.2018.2861364⟩. ⟨hal-01995756⟩



Record views


Files downloads